MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133FV TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133FV TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE
Catalog Number 133FV-14-T
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.A review of the device history record has been completed.No deviations or non-conformances noted.Device labeling: the following is a list of potential adverse events that may occur with breast implant surgery.The risks include: implant deflation/leakage, additional surgery, capsular contracture, infection, toxic shock syndrome, necrosis, hematoma, seroma, extrusion, breast pain, changes in nipple sensation, changes in breast sensation, dissatisfaction with cosmetic results (wrinkling, folding, displacement, asymmetry, palpability, visibility, ptosis, sloshing), calcific deposits, irritation/inflammation, delayed wound healing, hypertrophic scarring, breast tissue atrophy/chest wall deformity, difficulty/inability in breast feeding, and inability to adequately visualize breast lesions with mammography.In addition to these potential adverse events, there have been concerns with certain systemic diseases.Deflation - patients should be advised that the tissue expanders may deflate, and require replacement surgery.Deflation occurs when saline leaks through a damaged injection site or a damaged tissue expander envelope.Follow the recommended fill volume on the product data sheet; do not overfill or underfill the implant.One hundred and thirty-three tissue expanders are temporary devices, and are not to be used for permanent implantation or beyond 6 months.Tissue expanders should be removed once adequate tissue has developed.Tissue expansion in breast reconstruction typically requires four to six months.The total expansion period will vary depending on patient tolerance, tissue tolerance, and desired tissue expansion.
 
Event or Problem Description
Healthcare professional reported right side tissue expander, "ruptured after chemoport maintenance." expander was implanted for 7 months.Device has been explanted.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified: yellow particles, a curved opening, partial delamination of suture tap.A leak test was performed and found one opening.A microscopic analysis of the returned device identified: a curved sharp opening on posterior side assessed as an unidentified (tear) opening(a dimension measurement in the shell was performed which identified the thickness was within specification) and partial delamination of suture tap assessed as adhesive failure.Based on the device analysis the final assessment is: a sharp opening due to an unidentified (tear) opening.
 
Event or Problem Description

Brand Name
STYLE 133FV TISSUE EXPANDER WITH SUTURE TAB
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key7864611
Report Number9617229-2018-06796
Device Sequence Number13844639
Product Code LCJ
UDI-Device Identifier10888628004252
UDI-Public10888628004252
Combination Product (Y/N)N
Initial Reporter StatePR
PMA/510(K) Number
K102806
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2020
Device Catalogue Number133FV-14-T
Device Lot Number2895191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR